Texas, 2007Tornado in Texas, November 19, 2007
November 19, 2007 · NWS BRO · 1 event in 1 county or zone
Isolated showers and thunderstorms moved across portions of Deep South Texas. An isolated thunderstorm produced a weak tornado which briefly moved over an open field approximately 2 miles southeast of Lyford Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated showers and thunderstorms moved across portions of Deep South Texas. An isolated thunderstorm produced a weak tornado which briefly moved over an open field approximately 2 miles southeast of Lyford Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Nov 19, 1:01 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 19, 1:01 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
101 PM CST MON NOV 19 2007
.DISCUSSION...SHORT TERM CHALLENGES CONTINUE TO BE HOW MUCH MORE
RAIN WILL SOUTH TEXAS SEE IN THE NEXT 24 HOURS WITH MID TO LONG
TERM CHALLENGES CONTINUE TO BE TIMING OF FRONT AND POST FRONTAL
RAIN CHANCES THROUGH THE HOLIDAY WEEKEND.
DEEP SOUTH TEXAS SEEMS TO BE TEMPORARILY CUT OFF FROM THE MAIN
WESTERLIES AS SOUTH TO SOUTHWEST FLOW FROM THE TROPICS IS SURGING
MOISTURE NORTH. MID LEVEL LOW PRESSURE OVER BAJA CA AND
SUBTROPICAL HIGH OVER CUBA AND THE BAHAMAS ARE COMBINING TO PUMP
MOISTURE INTO THE CWA WITH UPPER AIR DISTURBANCES TRIGGERING THE
SHOWERS AND THUNDERSTORMS. MODELS SUGGEST ANOTHER ROUND OF
ACTIVITY TO REDEVELOP OVERNIGHT SOUTH OF US AND MOVE INTO THE
REGION TUESDAY MORNING...SIMILAR TO WHAT HAPPENED THIS MORNING.
WILL GO AHEAD AND INCREASE POPS TO LOW END CHANCE AND LET LATER
SHIFTS MONITOR FOR ADDITIONAL UPDATES. CLOUDY SKIES MUCH OF THE
NIGHT AND TUESDAY WILL KEEP OVERNIGHT LOWS WARMER AND DAYTIME
HIGHS COOLER. THE BULK OF THE MOISTURE SHIFTS NORTH OF THE REGION
FOR WEDNESDAY WITH A BIT MORE SUN...BUT THIS SUNSHINE COULD
TRIGGER A FEW SHOWERS OR STORMS IN THE AFTERNOON. WILL MAINTAIN
THE SLIGHT CHANCES. WINDS ARE EXPECTED TO BE LIGHT FROM THE
SOUTHEAST THROUGH TUESDAY WITH AN INCREASE TO MODERATE LEVELS ON
WEDNESDAY.
MODELS STILL ON TRACK TO BRING A STRONG COLD FRONT THROUGH DEEP
SOUTH TEXAS EARLY THURSDAY MORNING. HOWEVER...THE MODELS ARE
BEGINNING TO DIVERGE ON THE TIMING...PLACEMENT AND STRENGTH OF THE
UP STREAM SHORTWAVES AND THE MAIN UPPER TROUGH THAT WOULD AFFECT
DEEP SOUTH TEXAS WEATHER THROUGH THE REST OF THE HOLIDAY WEEKEND
AND EARLY NEXT WEEK. THESE DIFFERENCES WOULD PLAY A MAJOR ROLE ON
THE DEVELOPMENT OF A LOW PRESSURE WAVE THAT IS STILL FORECAST TO
FORM ON THE STALLED FRONT FRIDAY INTO SATURDAY. THE PLACEMENT OF
THE LOW AND HOW CLOSE TO THE LOWER TEXAS COAST WILL DETERMINE HOW
MUCH RAIN WIND THE VALLEY COULD RECEIVE AS WELL AS THE TEMPERATURE
REGIME. AT THIS TIME WILL LEAVE THE EXTENDED PERIOD GENERALLY
UNCHANGED AND WAIT UNTIL WE SEE THE MODELS GET A BETTER HANDLE ON
THIS UNSETTLED WEATHER PATTERN. JUST A FEW TWEAKS TO TEMPERATURES
ARE EXPECTED AT THIS TIME. A SPS WILL BE ISSUED FOR THIS EVENT BY
20Z.
&&
.AVIATION...MID LEVEL SHORT WAVE TROUGHING WILL MOVE OVER DEEP SOUTH
TEXAS IN THE SHORT TERM...AHEAD OF A COLD FRONT FORECAST TO ARRIVE
IN THE LOWER VALLEY THURSDAY MORNING. THE INSTABILITY ALOFT IS
MOVING OUT AHEAD OF A SYSTEM OVER BAJA CALIFORNIA...AND WILL TAP LOW
LEVEL MOISTURE TO PRODUCE ISOLATED TO SCATTERED HEAVY RAIN SHOWERS
WITH EMBEDDED THUNDERSTORMS. THE BAJA SYSTEM WILL TRACK TOWARD AND
OVER DEEP SOUTH TEXAS THROUGH WEDNESDAY. TEMPO IFR TO MVFR
CONDITIONS ARE POSSIBLE WHEN ANY STORMS MOVE OVER AIRPORTS...AND
LOCALIZED FLOODING IS ALSO POSSIBLE. THE FRONT ON THURSDAY WILL NOT
HAVE GOOD UPPER LEVEL SUPPORT...SO THE MAIN THREAT WILL BE
STRONG...GUSTY NORTH WINDS BEHIND THE FRONT...PRODUCING LIGHT TO
MODERATE LOW LEVEL TURBULENCE. A SIGNIFICANT SEVERE THREAT IS NOT
EXPECTED AT THE MOMENT.
&&
.MARINE...EARLY THIS AFTERNOON...BUOY 020 REPORTED LIGHT EAST WINDS
AND SEAS AT 3.3 FEET WITH A 6 SECOND PERIOD. LIGHT SOUTHEAST TO
SOUTH WINDS WERE BEING REPORTED ON THE LAGUNA MADRE. ISOLATED TO
SCATTERED SHOWERS WITH AN ISOLATED EMBEDDED THUNDERSTORM OR TWO WILL
PREVAIL OVER THE MARINE AREAS TODAY AND TONIGHT. THE SHOWERS AND
THUNDERSTORMS MAY LINGER INTO TUESDAY AND WEDNESDAY AS MID LEVEL
INSTABILITY CONTINUES TO TRACK ACROSS THE LOCAL AREA. A COLD FRONT
WILL MOVE THROUGH THE COASTAL WATERS THURSDAY MORNING...SHIFTING THE
WINDS TO STRONG NORTH AND BUILDING SEAS. GUSTS TO GALE FORCE ARE
POSSIBLE AND THE LATEST WAVE MODELS SUGGEST SEAS OF 10 TO 12 FEET
DEVELOPING BEHIND THE FRONT. SMALL CRAFT ADVISORIES WILL BE
NECESSARY FOR ALL OF THE MARINE AREAS THURSDAY AND MOST LIKELY
FRIDAY AS WELL. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
ALSO DEVELOP ALONG AND AHEAD OF THE FRONT...PERSISTING ACROSS THE
MARINE AREAS INTO THE WEEKEND. THIS WILL BE THE RESULT OF SURFACE
TROUGHING FORMING ALONG THE COAST AFTER THE FRONT PASSES...ALLOWING
TYPICAL LOW LEVEL CYCLONIC WINDS TO DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 69 82 71 84 / 30 30 10 10
BROWNSVILLE 68 83 70 86 / 30 30 10 10
HARLINGEN 68 84 69 87 / 30 30 10 10
MCALLEN 68 84 69 88 / 20 30 10 10
RIO GRANDE CITY 68 84 67 89 / 10 20 10 10
SOUTH PADRE ISLAND 70 81 72 81 / 30 30 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/54
Hazardous weather outlook, Nov 19, 11:36 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1136 AM CST MON NOV 19 2007
TXZ248>257-201745-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1136 AM CST MON NOV 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS
MAY CAUSE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A SMALL CRAFT ADVISORY IS LIKELY FOR THE LOWER TEXAS COASTAL WATERS
THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS IN THE
WAKE OF A COLD FRONT. FOR THE SAME REASON...RIP CURRENT RISK AT THE
LOCAL BEACHES WILL ALSO INCREASE TO MODERATE OR HIGH LATE THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 19, 1:39 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
139 PM CST MON NOV 19 2007
TXZ248>257-200330-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
139 PM CST MON NOV 19 2007
...BIG CHANGE IN WEATHER CONDITIONS EXPECTED FOR DEEP SOUTH TEXAS
THIS WEEK...
...COOL DAMP AND BREEZY CONDITIONS ARE EXPECTED FOR THANKSGIVING
DAY AND THE HOLIDAY WEEKEND...
DEEP SOUTH TEXAS CAN EXPECT A DRASTIC CHANGE TO THE WEATHER BY
EARLY THANKSGIVING MORNING WITH A PROLONGED PERIOD OF UNSETTLED
WEATHER FOR THE HOLIDAY WEEKEND. WARM AND HUMID CONDITIONS ALONG
WITH PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED
TUESDAY AND WEDNESDAY AS TROPICAL MOISTURE SURGES NORTH FROM THE
SOUTHERN GULF OF MEXICO. OVERNIGHT LOWS WILL RANGE 10 DEGREES ABOVE
SEASONAL NORMALS WHILE DAY TIME HIGHS SHOULD RANGE 5 TO 8 DEGREES
ABOVE NORMAL.
A STRONG CANADIAN COLD FRONT IS FORECAST TO SURGE SOUTH THROUGH
SOUTH TEXAS WEDNESDAY NIGHT CLEARING THE LOWER TEXAS COAST AND THE
RIO GRANDE RIVER AROUND 6 AM THANKSGIVING MORNING. MORNING TEMPERATURES
WILL LIKELY BE THE DAY TIME HIGHS WITH TEMPERATURES FALLING THROUGH
THE DAY. WITH HIGHS RANGING FROM NEAR 60 TO 70 DEGREES AT SUNRISE
TEMPERATURES WILL FALL WELL INTO THE 50S BY SUNSET. NORTH WINDS OF
15 TO 25 MPH WITH HIGHER GUSTS WILL ACCOMPANY THE FRONTAL PASSAGE
WITH PERIODS OF RAIN AND DRIZZLE. A FEW THUNDERSTORMS ARE ALSO
POSSIBLE ALTHOUGH MORE LIKELY JUST IN ADVANCE OF THE FRONT.
FOR THE REST OF THE HOLIDAY WEEKEND...UNSETTLED WEATHER WILL
PREVAIL AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE SOUTHWEST
U.S. AND A SURFACE LOW PRESSURE AREA IS EXPECTED TO DEVELOP OVER
THE WESTERN GULF. ALTHOUGH NOT CERTAIN OF THE EXACT TRACK AND
STRENGTH OF THESE SEPARATE SYSTEMS...THEY SHOULD INTERACT WITH
EACH OTHER TO PRODUCE EXTENDED PERIODS OF LIGHT TO MODERATE RAIN
ALONG WITH ISOLATED HEAVIER SHOWERS AND POSSIBLE THUNDERSTORMS.
OTHERWISE...OVERCAST SKIES AND CONTINUED COOL WEATHER WITH HIGHS
MAINLY IN THE 50S INLAND TO THE LOWER 60S NEAR THE COAST AND LOWS
RANGING FROM THE THE 40S TO 50S WILL BE THE NORM THROUGH THE
WEEKEND.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS AFFILIATE FOR
THE LATEST ON THIS DEVELOPING WEATHER SITUATION.
GB
Special weather statement, Nov 19, 5:12 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
512 PM CST MON NOV 19 2007
TXZ254-192345-
INLAND WILLACY TX-
512 PM CST MON NOV 19 2007
...A FUNNEL CLOUD WAS SPOTTED OVER WILLACY COUNTY NEAR LYFORD...
AT 512 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD NEAR LYFORD.
AT 512 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
JUST AN ISOLATED SHOWER NEAR LYFORD...IN WILLACY COUNTY
...MOVING NORTHEAST AT 20 MPH.
IF YOU LIVE IN THE PATH OF THESE STORMS...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE
GROUND.
PHILO
Tornado, Willacy
- When
- November 19, 5:15 PM CST to 5:30 PM CST
- Where
- Willacy County, 2.17 mi SSE of Lyford
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 26.391, -97.767
A resident first noticed a tornado over an open field approximately 1-2 miles east of U.S. Highway 77 just south of FM 491. The tornado moved westward toward U.S. Highway 77 and lifted as it approached the Highway, then dissipated. The tornado was on the ground approximately 3 to 5 minutes. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in New Mexico, November 19 to 24, 2007$500,000 · 1 event
- Dense Fog in Oklahoma, November 19, 20072 injured · $25,000 · 2 events
- Dense Fog in Minnesota, November 19 to 20, 200722 events
- Heavy Snow in Montana, November 19 to 20, 20079 events
- High Surf in Hawaii, November 19 to 21, 20079 events
- Dense Fog in Wisconsin, November 19 to 20, 20079 events
- Winter Weather in New Jersey, November 19, 20074 events
- Dense Fog in Wisconsin, November 19, 20073 events
- Waterspout in South Atlantic Coastal Waters, November 19, 20071 event
- Heavy Rain in Hawaii, November 19, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60981.